Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Bodies » Anti-Depressants

 - UBBFriend: Email this page to someone!    
Author Topic: Anti-Depressants
Miss Thang
Activist
Member # 5508

Icon 10 posted      Profile for Miss Thang     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ok so today I started taking Zoloft, and I am bulimic. I have cut back on throwing up- I only do it now maybe once a week, sometimes less. My question is- if I take the Zoloft in the morning (let's say 7:30 am)- and I throw up at let's say 12:00 pm, will I be throwing up that pill or will it have already begun working?? Would I need to take another pill after I throw up?? I plan to eventually stop throwing up all together, but it is hard, and of course I will have the occasional slip-up. But that's not the issue- I have people working with me to take care of THAT, but could someone help me with my question? Thanks.
Posts: 211 | From: Chicago, IL | Registered: Oct 2001  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
before I say anything else, allow me to give you a great round of applause. Not just for working on healing from your eating disorder, but for being able to look at your health honestly and realistically while you're healing. That, m'dear, is a major feat. Brava for you!

I'd say that if you work to push yourself not to vomit for a good four hour stratch after you take your pills, you should be okay. And hey, four-hour stretches are a fine way to start. Per usual, I'd double-check with your specialist to see what he or she thinks, but given how absorption works, I think that's a plenty safe window.

You hang in there, luv.

------------------
Heather Corinna
Editor and Founder, Scarleteen

My epitaph should read: "She worked herself into this ground."
-- Kay Bailey Hutchinson


Posts: 67994 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Miss Thang
Activist
Member # 5508

Icon 10 posted      Profile for Miss Thang     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks, Miz Scarlet! It's not often that I get any praise or recognition for the effort I'm making. Usually, it's "Well I thought you were trying to get better- why did you throw up today?" As if anyone can just go cold turkey- off anything! Doesn't work.

I have another question though- I am on so many pills right now but I wanted to start birth control... OK I take antibiotics for a sinus infection 2 times a day, I take now the Zoloft, 2 Zantac a day for my stomach, my Centrum, and I usually have to pop a few painkillers because the antibiotics give me headaches. Ah! So many pills! So would there be any kind of interaction between all those pills and birth control? Thanks!


Posts: 211 | From: Chicago, IL | Registered: Oct 2001  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post   Reply With Quote 
Oral contraceptives come in many, many formulations, so the right person to ask is your doctor.

However, oral contraceptives can worsen despression, so they're not often advised for people currently being treated for depression. They also can cause migraines, so if you're getting headaches too, they might not be the best birth control for you.

See your gynecologist and talk about your needs and you can work together to find a good method.

And hang in there -- you're right, it's very, very hard to change your behaviour, and eating disorders are serious problems. One can't just wake up one maorning and make them go away. By the way, if you need some inspirational reading -- and a very real and honest account of recovering -- I'd highly reccomend "Wasted" by Marya Horbacher. It's an amazing book.

------------------
Heather Corinna
Editor and Founder, Scarleteen

My epitaph should read: "She worked herself into this ground."
-- Kay Bailey Hutchinson


Posts: 67994 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
mingo
Activist
Member # 7667

Icon 1 posted      Profile for mingo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Just to add a little to the excellent information from our founder. Antibiotics and birth control pills together put you at greater risk for yeast infections. as withany question of drug interaction, check with your Doctor. they deal with this stuff daily and the only real promblem is not KNOWING everything your taking.
Posts: 126 | From: Ferndale, Mi USA | Registered: Apr 2002  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3